Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 3, 2021, 3:04 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2021, 3:04 PM EST (20:04 UTC)
- Expired
- Mar 4, 2021, 3:57 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
608 WHUS73 KGRR 032004 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 304 PM EST Wed Mar 3 2021 LMZ849-040415- /O.NEW.KGRR.SC.Y.0017.210303T2004Z-210304T1200Z/ Pentwater to Manistee MI- 304 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
684 WHUS73 KGRR 040233 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 933 PM EST Wed Mar 3 2021 LMZ849-041045- /O.CON.KGRR.SC.Y.0017.000000T0000Z-210304T1200Z/ Pentwater to Manistee MI- 933 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...North winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
849 WHUS73 KGRR 040857 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 357 AM EST Thu Mar 4 2021 LMZ849-041000- /O.CAN.KGRR.SC.Y.0017.000000T0000Z-210304T1200Z/ Pentwater to Manistee MI- 357 AM EST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have shifted to the north and have subsided with calming waves near shore. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 2:43 PM EST, 21 minutes earlier.
Area forecast discussion, Mar 3, 2:43 PM EST, 21 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 243 PM EST Wed Mar 3 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 243 PM EST Wed Mar 3 2021 - High pressure/Quiet Weather through the Weekend - Low pressure approaches from the west with wet weather Mid-Week && .DISCUSSION...(This evening through next Wednesday) Issued at 243 PM EST Wed Mar 3 2021 - High pressure/Quiet Weather through the Weekend Dry northerly flow will persist into early next week with sfc ridging into Monday. Fairly good model agreement through this period depicting the surface high moving east on Monday. A northern stream low and trailing front on Monday now appears to be too far north to bring a chance of measurable precip on Monday to our forecast area. - Low pressure approaches from the west with wet weather Mid-Week The weather gets more interesting next week as upper troughing across the western CONUS moves east and a strong sfc cyclone tracks through the Northern Plains. Still enough ensemble spread to have some doubts as to how much precip this brings as the low occludes well west of the Great Lakes. We can expect some warm advection rain moving in by Tuesday night or Wednesday then the occluded or cold front moves through on Wednesday or Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1253 PM EST Wed Mar 3 2021 Winds will become a little gusty from the west-northwest this afternoon, and predominantly clear skies will continue. A cold front approaching from the north this evening will shift winds out of the north and may create some VFR to MVFR cloud layers overnight into Thursday morning, but precipitation is not expected. && .MARINE... Issued at 243 PM EST Wed Mar 3 2021 We have issued a Small Craft Advisory for tonight for north of Pentwater as north winds build 4 foot waves along the Sable points. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 AM EST Thursday for LMZ849. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...CAS MARINE...Ostuno
Hazardous weather outlook, Mar 3, 4:00 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 400 AM EST Wed Mar 3 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 400 AM EST Wed Mar 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-040900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 400 AM EST Wed Mar 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will be hazardous to smaller craft early this morning. Conditions will improve after 8 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.